Texas, 2005

Drought in Texas, May 1 to 31, 2005

May 1 to 31, 2005 · NWS FWD · 7 events in 7 counties and zones

7 drought, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
$60 million
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 30, 8:10 PM CST, 3 hours 50 minutes earlier.

Area forecast discussion, Apr 30, 8:10 PM CST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
910 PM CDT SAT APR 30 2005

.UPDATE...
910 PM CDT

WINDS DIMINISHING...LIGHT N/NE WILL BECOME LGT/VRB OVERNIGHT AS
DESCRIBED IN ZONES. CURRENT TEMPERATURES KEEPING PACE WITH HOURLY
GRIDS. SKIES WILL REMAIN MOSTLY CLEAR...WITH ONLY FEW CI/CS WORKING
IN FROM THE WEST. LOOKS LIKE SIGNIFICANT RADIATIONAL COOLING NIGHT
WITH DEW POINTS IN THE 30S. HOWEVER...DEW POINTS WILL INCREASE
SOMEWHAT WITH DECOUPLING...AND FORECAST LOWS LOOK PRETTY GOOD. SOME
OUTLYING AREAS MAY BE NEAR 40F AT DAYBREAK...BUT THINK CURRENT GRIDS
AND ZFP WORDING MAKE ACCURATE DEPICTION. NO UPDATE FORTHCOMING. 25

&&

.PREV DISCUSSION...
325 PM CDT

THERE IS NOT A GREAT AMOUNT OF CHANGE IN THE COMING WEEKS
FORECAST FROM 24 HOURS AGO. THE WEEK STILL APPEARS TO BE WETTER
THAN THE RECENT PERIOD OF TIME...AND ON THE COOL SIDE. IT IS NOT
CERTAIN JUST HOW MUCH RAIN NORTH TEXAS WILL RECEIVE...BUT WITH THE
RECENT DRY SPELL...ANY RAIN WILL BE APPRECIATED BY MOST. SURFACE
HIGH PRESSURE WILL HOLD ACROSS THE AREA...BEFORE BREAKING DOWN AS
SURFACE LOW PRESSURE TROUGHING APPROACHES LATE FRIDAY AND
SATURDAY...RESULTING IN AN INCREASE IN SOUTHERLY WINDS AND
TEMPERATURES.

A FEW THUNDERSTORMS WILL INTERMIX WITH SHOWERS ON THE RAIN DAYS.
THE STORMS WILL BE ELEVATED. THUS...LITTLE CHANCE OF SEVERE
WEATHER IS IN THE CARDS AT THIS TIME. STRONGER STORMS COULD ARISE
NEXT WEEKEND AS THE SURFACE LOW MOVES EASTWARD...ALONG A TRACK
NORTH OF THE AREA. THE BEST CHANCES FOR RAIN STILL APPEAR TO BE
TUESDAY AND NEXT FRIDAY. HOWEVER...UNCERTAINTY ON TIMING OF THE
BEST ISENTROPIC LIFT AND SHORT WAVE TROUGHS FORCES US TO SPREAD
OUT LOW POPS ONTO THE GRIDS AND FORECAST...BEYOND SUNDAY AND EARLY
MONDAY.

WE HAVE LOWERED TEMPERATURES A BIT...BECAUSE OF THE CLOUDS...COOL
RESIDENT AIR MASS...AND PERIODS OF RAINFALL.

THE CLIMATE PREDICTION FORECASTERS SUGGEST THAT NORTH TEXAS
IS LIKELY RECEIVE ABOVE NORMAL RAINFALL IN THE 6-10 AND 8-14
DAY PERIODS. THE LONG RANGE GFS (OBVIOUSLY) DEPICTS SUCH A
SCENARIO.  THIS WEEK MAY SEGUE INTO THIS FORECASTED EVENT.  #26

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  45  74  52  67 /   0   0  10  20
WACO, TX              46  74  52  73 /   0   0  10  20
PARIS, TX             41  71  48  68 /   0   0  10  30
DENTON, TX            45  74  49  67 /   0   0  10  30
MCKINNEY, TX          44  72  49  67 /   0   0  10  30
DALLAS, TX            45  74  51  67 /   0   0  10  20
TERRELL, TX           44  73  51  70 /   0   0  10  20
CORSICANA, TX         45  74  52  72 /   0   0  10  20
TEMPLE, TX            46  77  54  75 /   0   0  10  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&
Hazardous weather outlook, Apr 30, 3:00 PM CST, 9 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
400 PM CDT SAT APR 30 2005

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
400 PM CDT SAT APR 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
NO HARZARDOUS WEATHER IS EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...
THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTH TEXAS MONDAY THROUGH
THURSDAY... AND AGAIN FRIDAY THROUGH SATURDAY.  SEVERE THUNDERSTORMS
ARE NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

7 drought. Local standard time, as filed.

Drought, Montague

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Montague forecast zone
Crop damage
$60 million
Reported by
OFFICIAL NWS OBS.
Coordinates
33.676, -97.725 (the zone’s center; the record gives no point)

Continued below normal rainfall caused portions of north Texas to be upgraded from moderate drought (D1) to severe drought (D2), as classified by the U.S. Drought Monitor. Portions of Montague, Cooke, Grayson, Fannin, Jack, Wise, Denton, and Collin Counties were considered to be in severe drought by late May. By the end of the month, the drought had made significant agricultural and hydrological impacts on the region. High winds and dry conditions contributed to high fire danger. According to the Drought Impact Reporter, cattle grasses were reported as low to none, and stock ponds were low to dry. The drought continued into June.

Drought, Cooke

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Cooke forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.639, -97.213 (the zone’s center; the record gives no point)

Drought, Grayson

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Grayson forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.627, -96.678 (the zone’s center; the record gives no point)

Drought, Jack

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Jack forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.234, -98.172 (the zone’s center; the record gives no point)

Drought, Wise

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Wise forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.216, -97.654 (the zone’s center; the record gives no point)

Drought, Denton

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Denton forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.205, -97.117 (the zone’s center; the record gives no point)

Drought, Collin

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Collin forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.188, -96.572 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, May 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5485434, 5485435, 5485436, 5485437, 5485438, 5485439, 5485440.